Alert archive / Kansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 88, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 5, 2022, 12:52 AM CDT for Pawnee County, Rush County, Stafford County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2022, 12:52 AM CDT (05:52 UTC)
- Expired
- Jun 5, 2022, 1:30 AM CDT
- In force
- 38 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Pawnee County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 110 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 8:39 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2806 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 9.7
The text
As transmitted.
639
WUUS53 KDDC 050552
SVRDDC
KSC145-165-185-050630-
/O.NEW.KDDC.SV.W.0088.220605T0552Z-220605T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
1252 AM CDT Sun Jun 5 2022
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Eastern Pawnee County in south central Kansas...
Stafford County in south central Kansas...
Southeastern Rush County in central Kansas...
* Until 130 AM CDT.
* At 1251 AM CDT, severe thunderstorms were located along a line
extending from near Olmitz to near Pawnee Rock to 7 miles northeast
of Rozel, moving southeast at 40 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Radium and Frizell around 110 AM CDT.
Other locations in the path of these severe thunderstorms include
Larned, Seward, St. John, Macksville and Hudson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3799 9854 3791 9890 3835 9952 3843 9913
3855 9903 3826 9903 3826 9847 3807 9847
TIME...MOT...LOC 0551Z 308DEG 33KT 3851 9889 3833 9905 3829 9935
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
UMSCHEID2 follow-up statements
030
WWUS53 KDDC 050616
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
116 AM CDT Sun Jun 5 2022
KSC145-165-185-050630-
/O.CON.KDDC.SV.W.0088.000000T0000Z-220605T0630Z/
Pawnee KS-Stafford KS-Rush KS-
116 AM CDT Sun Jun 5 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR EASTERN PAWNEE...STAFFORD AND SOUTHEASTERN RUSH COUNTIES...
At 113 AM CDT, severe thunderstorms were located along a line
extending from near Ellinwood to near Radium to near Larned, moving
southeast at 40 mph. Another severe thunderstorm was located 3 miles
northwest of Sanford...also moving southeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Seward, Hudson, Macksville, St. John and Dillwyn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3799 9854 3791 9890 3835 9952 3843 9913
3855 9903 3826 9903 3826 9847 3807 9847
TIME...MOT...LOC 0613Z 308DEG 33KT 3838 9869 3820 9885 3816 9915
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
UMSCHEID285
WWUS53 KDDC 050633
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
133 AM CDT Sun Jun 5 2022
KSC145-165-185-050643-
/O.EXP.KDDC.SV.W.0088.000000T0000Z-220605T0630Z/
Pawnee KS-Stafford KS-Rush KS-
133 AM CDT Sun Jun 5 2022
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PAWNEE...STAFFORD AND
SOUTHEASTERN RUSH COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been allowed to expire. However gusty winds and heavy rain are still
possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
south central and central Kansas.
LAT...LON 3799 9854 3791 9890 3835 9952 3843 9913
3855 9903 3826 9903 3826 9847 3807 9847
TIME...MOT...LOC 0633Z 308DEG 33KT 3828 9853 3810 9869 3806 9899
$$
UMSCHEIDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:05 AM CDT, 47 minutes earlier.
Area forecast discussion, Jun 5, 12:05 AM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1205 AM CDT Sun Jun 5 2022 ...Updated aviation section... .SHORT TERM...(This evening through Sunday) Issued at 250 PM CDT Sat Jun 4 2022 An active weather pattern is expected through at least Tuesday as western Kansas stays along the southern edge of the westerlies and along the north end of the 700mb warm plume where evening and nighttime storm clusters are favored. The Cheyenne Ridge, Palmer Divide and Raton Mesa were all beginning to convect this afternoon. With west-northwest flow at mid and upper levels, the Raton Mesa storms will likely propagate southeastward into the panhandles, but could clip extreme southwestern Kansas early this evening. Storms forming on the Palmer Divide will likely affect western Kansas this evening and overnight. By the time these storms move into west central Kansas, they should be outflow dominated so that small hail and damaging winds are the main concerns. West northwesterly mid to high level flow will persist Sunday. Storm initiation is expected along a weak frontal boundary in northwest Kansas. These storms will move southeast during the evening, with damaging winds and large hail the main concerns, along with heavy rain. Temperatures will reach into the upper 80s to lower 90s. .LONG TERM...(Sunday night through Saturday) Issued at 250 PM CDT Sat Jun 4 2022 Monday evening and night also look very active with moist upslope flow developing underneath mid level westerlies and sufficient instability. Expect storms to once again form on the western high plains and move across Kansas in the evening and overnight, with damaging winds, large hail and heavy rain. Expect highs in the upper 80s Monday. Tuesday night could be active as well as west-northwest mid level flow continues, along with light upslope flow. Temperatures will probably be cooler Tuesday due to a large amount of overnight convection so that any instability will develop along the favored topographic areas of Colorado. This would lead to a later arrival of storms into western Kansas--perhaps toward midnight and after. A shortwave trough will pass across the high plains by Thursday night, helping to push a cold front across the high plains. This will lead to cooler and drier weather for Friday through Sunday. Ahead of the front, another round of storms is possible Thursday night. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1202 AM CDT Sun Jun 5 2022 Thunderstorms will move out of the HYS terminal by 07Z. VFR conditions will then be expected across all TAF sites through today with some mid to high level clouds. Winds will be from the southeast and generally less than 12 knots. && .PRELIMINARY POINT TEMPS/POPS... DDC 62 88 61 88 / 30 10 20 0 GCK 60 88 59 88 / 20 10 10 10 EHA 58 91 61 90 / 20 0 10 10 LBL 59 91 61 90 / 30 0 10 10 HYS 61 85 60 83 / 90 30 50 10 P28 65 86 64 88 / 40 20 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Finch LONG TERM...Finch AVIATION...Hovorka_42
Hazardous weather outlook, Jun 4, 5:11 AM CDT, 19 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 511 AM CDT Sat Jun 4 2022 KSZ030-031-043>046-061>066-074>081-084>090-051015- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 511 AM CDT Sat Jun 4 2022 /411 AM MDT Sat Jun 4 2022/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Isolated to widely scattered thunderstorms are forecast to develop along a leeside trough axis near the Colorado border late this afternoon. A severe thunderstorm or two will be possible, mainly across west central Kansas along and north of the Arkansas River. One or two clusters of storms may thrive through the late night hours, but severe weather risk will likely wane after about 10 PM CDT. .DAYS TWO THROUGH SEVEN...Sunday through Friday There will be evening and nightly chances for thunderstorms across portions of southwest and west central Kansas nearly every day through Thursday of next week. There is a Slight Risk of severe thunderstorms late Sunday and Sunday Night generally north of a Syracuse to Dodge City to Pratt line. Late Monday and Monday Night, a well-organized strong to severe thunderstorm system is expected to develop, bringing potentially widespread heavy rainfall to west central and southwest Kansas along with a Slight Risk of severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Storm spotters may be needed late this afternoon and evening across portions of far west central Kansas.
In the hours before
Special weather statement, Jun 4, 10:14 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1014 PM CDT Sat Jun 4 2022
KSZ043-063-050345-
Finney KS-Scott KS-
1014 PM CDT Sat Jun 4 2022
...A strong thunderstorm will impact portions of north central Finney
and Scott Counties through 1045 PM CDT...
At 1014 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Modoc, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Modoc around 1030 PM CDT.
Other locations in the path of this storm include Scott City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
west central Kansas.
&&
LAT...LON 3859 10069 3856 10069 3816 10076 3827 10112
3864 10113
TIME...MOT...LOC 0314Z 280DEG 24KT 3853 10120
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, Jun 4, 10:39 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1039 PM CDT Sat Jun 4 2022
KSZ030-031-044-045-050445-
Trego KS-Lane KS-Ellis KS-Ness KS-
1039 PM CDT Sat Jun 4 2022
...Strong thunderstorms will impact portions of northwestern Ness,
Trego, northeastern Lane and northern Ellis Counties through 1145 PM
CDT...
At 1039 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Hill City to 8 miles west
of Gove. Movement was southeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pendennis, Utica, Arnold, Ransom and Ness City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and west central Kansas.
&&
LAT...LON 3832 10008 3870 10059 3870 10015 3913 10015
3913 9904
TIME...MOT...LOC 0339Z 303DEG 39KT 3945 9997 3893 10064
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, Jun 4, 11:44 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1144 PM CDT Sat Jun 4 2022
KSZ030-031-043>046-050545-
Rush KS-Trego KS-Lane KS-Ellis KS-Scott KS-Ness KS-
1144 PM CDT Sat Jun 4 2022
...Strong thunderstorms will impact portions of Ness, northeastern
Scott, Trego, Lane, northwestern Rush and Ellis Counties through 1245
AM CDT...
At 1144 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Palco to near Arnold to 14
miles southwest of Gove. Movement was southeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Arnold around 1150 PM CDT.
Ransom around 1155 PM CDT.
Other locations in the path of these storms include Healy, Ness City,
Yocemento, Shields, Catherine, Pendennis, Hays, Dighton, Bazine,
Victoria, Alamota, Toulon and Munjor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and west central Kansas.
&&
LAT...LON 3892 9904 3830 9964 3834 10060 3870 10076
3870 10016 3893 10015 3913 9987 3913 9904
TIME...MOT...LOC 0444Z 317DEG 22KT 3912 9954 3867 10002 3881 10068
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, Jun 5, 12:24 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1224 AM CDT Sun Jun 5 2022
KSZ031-046-065-066-050615-
Stafford KS-Rush KS-Pawnee KS-Ellis KS-
1224 AM CDT Sun Jun 5 2022
...A strong thunderstorm will impact portions of central Pawnee,
northwestern Stafford, Rush and southeastern Ellis Counties through
115 AM CDT...
At 1223 AM CDT, Doppler radar was tracking a strong thunderstorm near
Loretta, moving southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Bison around 1235 AM CDT.
Other locations in the path of this storm include Otis and Shaffer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and south central Kansas.
&&
LAT...LON 3804 9922 3848 9947 3876 9913 3870 9903
3826 9903 3826 9874
TIME...MOT...LOC 0523Z 301DEG 34KT 3865 9925
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
UMSCHEIDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:14 PM CDT | Special Weather Statement | DDC | Scott | 31 min |
| Jun 4, 10:39 PM CDT | Special Weather Statement | DDC | Ellis, Ness, Trego | 66 min |
| Jun 4, 11:44 PM CDT | Special Weather Statement | DDC | Ellis, Lane, Ness, Trego | 61 min |
| Jun 5, 12:24 AM CDT | Special Weather Statement | DDC | Pawnee, Rush | 51 min |
| Jun 5, 1:32 AM CDT | Special Weather Statement | DDC | Edwards, Pawnee, Stafford | 43 min |
| Jun 5, 2:12 AM CDT | Special Weather Statement | DDC | Pratt | 33 min |
| Jun 5, 2:40 AM CDT | Special Weather Statement | DDC | Pratt | 50 min |
| Jun 5, 3:19 AM CDT | Special Weather Statement | DDC | Barber | 56 min |
| Jun 5, 5:21 PM CDT | Special Weather Statement | DDC | Ellis | 24 min |
| Jun 5, 5:45 PM CDT | Special Weather Statement | DDC | Ellis | 30 min |
| Jun 5, 5:53 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 37 min |
| Jun 5, 6:30 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.